Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kaposis sarcoma
Oct 10, 2003

dear doctor

i'm a (young) hiv+ guy from sydney, australia, for a year now. 3 months ago, i had a very low t-cell count and a high viral load. i started to get night sweats. my doctor had me started on medication to be on the safe side. i'm now taking a combination of lamivudine, nevirapine and didanosine. i feel 100 now, no more night sweats and i don't get tired easily anymore and i don't easily get sick or any kind of infection i.e flu/cold. my problem now is, a patchy like rash appeared on both my upper arms and my legs started to swell up. i went through several tests and had discovered that the marks i have on my arms were k.s. - kaposis sarcoma. i have been going back and forth to see my docotr regularly and he has advised me just to keep on taking my medication as the k.s. will slowly disappear or i have another option which is something like i have to go on a drip(chemotheraphy) once a week to speed up the disappearance of the k.s. but it will lower my t cell count. my doctor told me it came out because of sudden reaction of my body to the medication. the good news is my viral load now is undetectable. how long do you think it would take for it to really go away? everytime, i'd see my doctor, he thinks that it's fading away slowly, i really don't notice any difference. what should i do? any other alternative to get rid of the k.s.? thank you for listening.

Response from Dr. Pierone

Hello, my personal experience is that KS usually goes away as the immune system recovers and CD4 cells increase on antiretroviral therapy. In some cases it doesn't resolve, and chemotherapy for KS is necessary. The chemo is not fun and it is a judgment call whether to wait it out or proceed with chemotherapy. If there are objective signs of improvement (legs less swollen, no new lesions, lesions fading) then waiting is out is reasonable. Sometimes digital pictures will allow a more objective assessment of progress (or lack thereof). Good luck!



Previous
The same Guy on Life Span
Next
Scared with pre-existing psoriasis and recently hiv infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement